MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CP5 DRIVE UNIT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CP5 DRIVE UNIT; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number PUMP CONTROL PANEL
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received a report of a control panel of the centrifugal pump which shut down during procedure.Reportedly, the centrifugal pump stopped rotating.After 8 seconds, the panel automatically turned back on without external interference, and the pump remained at 0 rounds per minute.The operating room staff began increasing the rotations using the potentiometer until they reached the required number of revolutions to ensure the patient's blood flow in the operating room.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: a livanova field service engineer (fse) was dispatched to the facility for investigation.The control panel log files were retrieved and analysed.An error message into the log was present, "index impulse missing", indicating that the received signal for speed from hall sensor is faulty, ferrites were then applied to all centrifugal pump cables and pumps.The control panel switch was replaced.All tests conducted onto involved unit passed without further issue.Through follow-up communication, livanova learned that an external device monitor connected to the hart-lung machine shut down during the failure of the control panel.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: complaints database review revealed no further similar events since unit¿s installation.No concerning trend was highlighted for reported failure mode.Based on investigation findings, considering that no hardware malfunction of the pump was found, the reported event was most likely due to an external interference from high frequency unknown device.As per product instructions for use, the connection cable of the cp5, the drive unit and the flow sensor cable must be fitted with the appropriate blocking ferrites.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
CP5 DRIVE UNIT
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23325841
Report Number9611109-2025-90452
Device Sequence Number10637558
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)160210
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUMP CONTROL PANEL
Device Catalogue Number60-02-60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown